Dose reduction, advice please? - The Roy Castle Lu...

The Roy Castle Lung Cancer Foundation

5,036 members3,048 posts

Dose reduction, advice please?

BellaBe profile image

Hello I was just wondering if anyone has had a dose reduction from Ceritinib?

I have been taking it successfully for 2 and a half years on the full dose of 450mg but have always struggled with gastric side effects. My AOS nurse advised me to reduce the dose to 300mg as I seem to be struggling more and more.

Also is there anyone taking Lorlatinib as this is probably my next option if the reduced dose doesn’t work. I have read of some scary neurological side effects which is also influencing my decision about the dose reduction.

I’m scared that reduction will leave the door open for the cancer to return ( I also have brain mets that have been treated with SRS).

I’m not a member of the ALK positive group as I’m not in Facebook so if anyone else knows or can give me some advice I would appreciate it.

Many thanks x

5 Replies

Hi BellaBe.

Think we may have “conversed” in the past. Like you, I’ve been on Ceritinib for a number of years and had similar side effects like you mention. My consultant reduced my dose from 450mg to 300mg about a year ago and I have to say, so far, so good. I’ve had a few MRI and CT scans ( I’ve had 3 brain tumours in the past ) and so far there’s been no sign of deterioration. I hope that helps. Stay strong and stay safe.

BellaBe profile image
BellaBe in reply to Lifesab

Thank you, yes you’re right we have crossed paths before. And your answer does help. I know we’re all different but it is good to know that a reduced dose does still does it’s job on the cancer rearing it’s ugly head again.

Did your gastric side effects reduce in severity when you came down to 300mg?

Currently there’s barely a day goes by without stomach cramps and diarrhoea and I think it’s getting to the point where 450mg seems to be doing me more harm than good but it’s really hard to let go knowing that it’s kept the tumours in my lungs away for 2 and half years. So it’s really difficult to know what to do for the best.

Bella x

Lifesab profile image
Lifesab in reply to BellaBe

Hi BellaBe.

I felt nausea most days and all types of anti sickness drugs didn’t help. Re diarrhoea, I do suffer from that on occasions. I tend to manage this my taking loperamide ( immodium ). In fact, I went through a period of taking one loperamide tablet every evening and then in stages took one every now and then, as required. Nausea now seems to be under control and diarrhoea managed. Sorry, I cannot be of more help. Take care.

BellaBe profile image
BellaBe in reply to Lifesab

No, that’s fine you’ve been a huge help. Thank you.

Dear BellaBe, It is understandable that you will feel very anxious about reducing the dose of Ceritinib, once you have started on a treatment that it is working well for you it is difficult to consider making changes to this regime. The team who are caring for you are looking always for the best outcome and quality of life, as you can see from Lifesabs answer continuing on the lower dose can reduce the unpleasant side effects and still remain an effective treatment with the team continuing to monitor you closely.

If there is anything you would like to discuss you can either email us at lungcancerhelp@roycastle.org or call our free phone nurse led helpline number on 0800 358 7200

Kind regards

The Roy Castle Support Team

You may also like...